Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 9, NWS Charleston, WV

April 3, 2014Lawrence County, Ohio; Wayne County, West Virginia; 4 counties in Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Apr 3, 2014, 4:10 PM EDT for Lawrence County, Ohio; Wayne County, West Virginia; 4 counties in Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2014, 4:10 PM EDT (20:10 UTC)
Expired
Apr 3, 2014, 4:45 PM EDT
In force
35 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Lawrence County, OH, Wayne County, WV

The radar

The Jackson,KY radar (KJKL), 85 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WUUS51 KRLX 032010
SVRRLX
KYC019-043-089-127-OHC087-WVC099-032045-
/O.NEW.KRLX.SV.W.0009.140403T2010Z-140403T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
410 PM EDT THU APR 3 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOYD COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITY OF CANNONSBURG...
  CARTER COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...OLIVE HILL...GRAYSON LAKE STATE
  PARK...GRAYSON...
  SOUTH CENTRAL GREENUP COUNTY IN KENTUCKY...
  NORTH CENTRAL LAWRENCE COUNTY IN KENTUCKY...
  NORTHWESTERN WAYNE COUNTY IN WEST VIRGINIA...
  EXTREME SOUTH CENTRAL LAWRENCE COUNTY IN SOUTHEAST OHIO...

* UNTIL 445 PM EDT

* AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR OLIVE HILL...MOVING EAST AT
  50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CENTERVILLE...RUSH...PRINCESS...DURBIN...DENTON...COALTON...
  BURNAUGH...GARNER...CATLETTSBURG...KENOVA AND CEREDO.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 157 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 3 IN
WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY 
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3847 8255 3823 8248 3819 8306 3822 8309
      3823 8313 3826 8316 3825 8319 3835 8321
TIME...MOT...LOC 2010Z 261DEG 50KT 3828 8307

$$

09
1 follow-up statement
893 
WWUS51 KRLX 032028
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
428 PM EDT THU APR 3 2014

KYC019-043-089-127-OHC087-WVC099-032045-
/O.CON.KRLX.SV.W.0009.000000T0000Z-140403T2045Z/
LAWRENCE KY-BOYD KY-CARTER KY-GREENUP KY-LAWRENCE OH-WAYNE WV-
428 PM EDT THU APR 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTH CENTRAL GREENUP...SOUTHEASTERN CARTER...BOYD AND NORTH
CENTRAL LAWRENCE COUNTIES IN KENTUCKY...AND EXTREME SOUTH CENTRAL
LAWRENCE COUNTY IN SOUTHEAST OHIO...AND NORTHWESTERN WAYNE COUNTY IN
WEST VIRGINIA...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GARNER...OR 8 MILES
SOUTHWEST OF CANNONSBURG...MOVING EAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PRINCESS...MAVITY...SUMMIT...BUCHANAN...DURBIN...BURNAUGH...
CATLETTSBURG...LOCKWOOD...KENOVA...SOUTH POINT...CENTERVILLE AND
CEREDO

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 176 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 3 IN
WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3822 8309 3836 8288 3841 8291 3847 8255
      3823 8248 3819 8306
TIME...MOT...LOC 2028Z 261DEG 50KT 3828 8275

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:27 PM EDT, 43 minutes earlier.

Area forecast discussion, Apr 3, 3:27 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
327 PM EDT THU APR 3 2014

.SYNOPSIS...
WARM FRONT WILL MOVE NORTHEAST THIS EVENING. COLD FRONT CROSSES
FRIDAY.  HIGH PRESSURE BRINGS A PLEASANT WEEKEND.  LOW PRESSURE
CROSSES MONDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
LATEST SURFACE MAP SHOWS A WARM FRONT ACROSS SOUTHERN PORTION OF
OUR FORECAST AREA. RADAR DATA INDICATES A LARGE AREA OF SHOWERS
AND STORMS...ASSOCIATED WITH A MID-LEVEL SHORTWAVE AND THE WARM
FRONT...WAS MOVING EAST ACROSS OHIO AND KENTUCKY.

WARM FRONT WILL LIFT NORTHEAST TONIGHT...AS THE MID-LEVEL SHORTWAVE
PUSHES EAST.  AS THESE FEATURES MOVE AWAY...SHOWER AND STORM CHANCES
WILL DECREASE FROM THE SOUTHWEST EARLY TONIGHT.  HOWEVER...A COLD
FRONT WILL APPROACH THE REGION LATE TONIGHT...BEFORE PUSHING EAST ON
FRIDAY.

THE MIDDLE OHIO VALLEY WILL SEE THE MOST RAINFALL THROUGH EARLY
TONIGHT.  PW VALUES WILL INCREASE THIS EVENING...WITH VALUES
APPROACHING 1.5 IN OVER THE MIDDLE OHIO VALLEY INTO TONIGHT.
SUGGEST DOWNPOURS COULD PRODUCE LOCALLY EXCESSIVE RAINFALL.

AS THE WARM FRONT MOVES NORTHEAST...MODELS SUGGEST PW VALUES WILL
DECREASE SOMEWHAT FROM THE SOUTHWEST TONIGHT. HOWEVER...LOW-LEVEL
MOISTURE WILL ONCE AGAIN INCREASE WITH PW VALUES ONCE AGAIN
APPROACHING 1.5 INCHES.

CURRENT THINKING IS THAT WHILE PRECIPITATION MAY BE QUITE HEAVY...
THE PRECIPITATION SHOULD CONTINUE TO MOVE...WHICH SHOULD LIMIT THE
THREAT OF WATER ISSUES INTO TONIGHT.  THE MAIN THING THE PRECIP
THROUGH EARLY TONIGHT WILL DO IS TO PRIME THE SOIL FOR POSSIBLE
WATER PROBLEMS ON FRIDAY.  HOWEVER...WE WILL NEED TO CONTINUE TO
MONITOR.

THE WEATHER THREATS FOR FRIDAY ARE TWO-FOLD...HEAVY RAIN AND SEVERE
WEATHER THREATS.  THE COMBINATION OF ABUNDANT LOW-LEVEL
MOISTURE...THE COLD FRONT AND A STRONG MID-LEVEL SHORTWAVE WILL
RESULT IN A GOOD CHANCE OF SHOWERS AND STORMS.

WITH HIGH PW VALUES...ONCE AGAIN EXPECT SOME HEAVY RAIN WITH THE
STORMS ON FRIDAY. HOWEVER...STORMS WILL ONCE AGAIN BE
MOVING...LIMITING THREAT OF WIDESPREAD WATER ISSUES.

AREA IS OUTLOOKED BY SPC AS SLIGHT RISK ON FRIDAY WITH STRAIGHT LINE
WINDS THE GREATEST THREAT.  HOWEVER...THE AMOUNT OF PRECIPITATION
AND CLOUDS WILL HAVE A BIG IMPACT ON THE AMOUNT OF INSTABILITY AND
ASSOCIATED SEVERE WEATHER THREAT.  BECAUSE OF THIS UNCERTAINTY...
WILL NOT PUT ANY MENTION OF STRONG OR DAMAGING WINDS IN FORECAST AT
THIS TIME.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
MUCH OF THE GOOD CAA PASSES BY TO THE N FRIDAY NIGHT. WILL LEAVE
SOME LOW POPS IN THE N MOUNTAINS FOR SOME BRIEF UPSLOPE SHRA.
OTHERWISE HAVE A CLEARING SKY INTO SATURDAY MORNING...BEFORE HEATING
YIELDS A FLAT AFTERNOON CU FIELD. IT WILL BE BREEZY DURING MIXING
HOURS WITH 20 TO 25 KT GUSTS CODED UP. TEMPS WILL COME DOWN COMPARED
TO LAST SEVERAL...TO SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR.

SURFACE HIGH BUILDS OVERHEAD SATURDAY NIGHT INTO SUNDAY WITH AN
INFLUX OF CIRRUS CLOUDS TOWARD DAWN...CARRYING INTO THE DAY. WENT
TOWARD THE COOLER MAV FOR LOWS IN THE OUTLYING AREAS AND TYPICAL
COLD SPOTS. TEMPS REBOUND NICELY ON SUNDAY AIDED ON STRENGTHENING SE
DOWNSLOPING FLOW.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MODELS CONTINUE TO BE CLOSE AND CONSISTENT WITH A DEEPENING LOW
PRESSURE SYSTEM THAT LIFTS UP THRU THE WESTERN OHIO VALLEY MONDAY
AND INTO THE GREAT LAKES...FIRST DRIVING A WARM FRONT NORTH EARLY
MONDAY AND THEN FOLLOWED BY A COLD FRONT MONDAY NIGHT. THE LOW IS
SUPPORTED BY A NEGATIVE TILTED SHORT WAVE LIFTING NORTHEASTWARD OUT
AHEAD OF THE MAIN UPPER TROUGH OVER THE MISSISSIPPI VALLEY. MODELS
SHOW THE NORM FOR THIS TYPE OF SYSTEM. A BAND OF SHOWERS WITH A FEW
EMBEDDED THUNDERSTORMS WITH THE WARM FRONT WILL LIFT NORTH THRU THE
AREA MONDAY MORNING. SOUTH TO SOUTHEAST FLOW AHEAD OF THE WARM FRONT
WILL CREATE A RELATIVE RAIN SHADOW EFFECT BETWEEN THE OHIO RIVER AND
THE MOUNTAINS...WITH LESS QPF IN THAT AREA. NEVERTHELESS...AT LEAST
LIKELY OR HIGHER POPS ARE THE ORDER HERE WITH GOOD UPPER SUPPORT AND
GOOD MOISTURE INFLOW.

BEHIND THE WARM FRONT WILL BE A MID LEVEL DRY SLOT LIFTING UP ACROSS
THE AREA MONDAY AFTERNOON AHEAD OF THE COLD FRONT...WHICH IS TYPICAL
FOR A NEGATIVELY TILTED SHORT WAVE. WILL KEEP CHANCE FOR SHOWERS AND
THUNDERSTORMS IN THE WARM SECTOR GIVEN THE LOW LEVEL MOISTURE...AND
THE WINDS BECOME GUSTY FROM THE SOUTH. LOOK FOR QUITE MILD TEMPS
MONDAY AFTERNOON WITH SOME PEEKS OF SUN.

COLD FRONT COMES ACROSS MONDAY NIGHT...AND WILL KEEP CHANCE POPS FOR
SHOWERS. WILL OMIT THUNDER FOR NOW GIVEN THE DIURNAL FACTOR AND MUCH
OF THE ENERGY SHIFTING NORTH OF THE AREA AHEAD OF THE SHORT WAVE.
SCATTERED SHOWERS WILL CONTINUE THRU TUESDAY BEHIND THE FRONT...AND
INTO TUESDAY NIGHT FOR THE MOUNTAINS AS THE MAIN UPPER TROUGH AND
LOWER LEVEL CYCLONIC FLOW HAS YET TO PASS THRU. EXCEPT FOR THE
HIGHEST OF ELEVATIONS IN THE NORTHERN MOUNTAIN...THE AIR WILL NOT BE
NEARLY COLD ENOUGH FOR A CHANGEOVER TO SNOW BEHIND THE FRONT TUESDAY
NIGHT. HIGH PRESSURE BUILDS IN FOR WEDNESDAY AND THURSDAY WITH COOLER
AND DRIER AIR. LOOK FOR TEMPS FALLING FROM ABOVE NORMAL MONDAY TO
BELOW NORMAL TUESDAY INTO THURSDAY.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
LATEST RADAR MOSAIC SHOWS A BAND OF SHOWERS PUSHING NORTHEAST
ACROSS THE REGION. CONDITIONS ARE GENERALLY IN THE VFR CATEGORY...
EXPECT FOR SOME MVFR VISIBILITIES IN THE SHOWERS.

CONDITIONS WILL DETERIORATE THIS AFTERNOON AS A WIDESPREAD AREA OF
SHOWERS AND STORMS ACROSS OH/KY MOVES INTO THE REGION. AFTER
20Z...EXPECT MVFR CONDITIONS WILL BECOME WIDESPREAD IN AND AROUND
THE SHOWERS...WITH LOCAL IFR CONDITIONS IN THE HEAVIER RAIN.

EXPECT WIDESPREAD PRECIPITATION WILL END AS A WARM FRONT MOVES
NORTHEAST...WITH CONDITIONS IMPROVING TO MVFR/IFR FROM THE WEST
AFT 04Z.

A COLD FRONT WILL APPROACH THE AREA FROM THE WEST LATE TONIGHT
AND THEN PUSH INTO THE AREA AFTER 12Z. EXPECT CONDITIONS WILL AGAIN
DETERIORATE AND BECOME MVFR/LOCAL IFR IN THE SHOUWERS AND STORMS.

LIGHT S TO SE SFC FLOW N OF THE WARM FRONT WILL BECOME S TO SW ONCE
THE WARM FRONT PUSHES THROUGH...AND BE GUSTY AT TIMES THIS
AFTERNOON. LIGHT SW FLOW ALOFT OVERNIGHT WILL BECOME MODERATE SW
LATE TODAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND EXTENT OF MVFR TO IFR CONDITIONS IN
SHOWERS AND THUNDERSTORMS MAY VARY FROM FCST. MAY NEED TO UPGRADE
TAFS TO TSRA FOR SOME SITES LATER TODAY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    L    L    M    M    M    M    H    H    H
HTS CONSISTENCY  H    H    L    M    M    M    M    M    M    H    H    H
BKW CONSISTENCY  H    H    H    H    M    M    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    M    M    H    H    M    M    M    L    L
PKB CONSISTENCY  M    M    L    L    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    M    M    M    M    H    H    H    H    H    H

AFTER 18Z FRIDAY...
IFR POSSIBLE FRIDAY IN SHOWERS AND THUNDERSTORMS...AS A COLD FRONT
CROSSES.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/JMV/30
NEAR TERM...JSH
SHORT TERM...30
LONG TERM...JMV
AVIATION...JSH
Hazardous weather outlook, Apr 3, 10:39 AM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1039 AM EDT THU APR 3 2014

VAZ003-004-WVZ015>018-024>029-033>038-046-041445-
DICKENSON-BUCHANAN-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
POCAHONTAS-
1039 AM EDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCALLY HEAVY
RAINFALL AND STRONG DAMAGING WINDS...AS A COLD FRONT PASSES
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ076-WVZ008>011-019-020-030>032-039-040-047-041445-
WASHINGTON-JACKSON WV-WOOD-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS-
HARRISON-TAYLOR-UPSHUR-BARBOUR-RANDOLPH-
1039 AM EDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THESE
THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS AND EXCESSIVE
RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCALLY HEAVY
RAINFALL AND STRONG DAMAGING WINDS...AS A COLD FRONT PASSES
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-083>087-WVZ005>007-013-014-041445-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-JACKSON OH-
VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-
1039 AM EDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AS
A COLD FRONT APPROACHES OUR AREA. DAMAGING WINDS WILL BE THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY AS THE COLD FRONT
PASSES THROUGH THE AREA. LOCALLY HEAVY RAINFALL AND STRONG DAMAGING
WINDS WILL BE POSSIBLE AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:53 PM EDTSpecial Weather StatementRLXBoone, Cabell, Kanawha, Lincoln, Logan, Mingo and 2 more82 min
Apr 3, 5:06 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Mason, Putnam, Roane39 min
Apr 3, 5:18 PM EDTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan, Mingo, Wayne57 min
Apr 3, 5:43 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer, Kanawha, Nicholas and 1 more47 min
Apr 3, 5:48 PM EDTSevere Thunderstorm WarningRLXBoone, Clay, Fayette, Kanawha, Nicholas42 min
Apr 3, 6:00 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Lincoln, Logan, Mingo, Raleigh and 1 more60 min
Apr 3, 6:24 PM EDTSpecial Weather StatementRLXMingo51 min
Apr 3, 6:33 PM EDTSpecial Weather StatementRLXBraxton, Nicholas, Webster57 min
Apr 3, 6:53 PM EDTSpecial Weather StatementRLXLogan, Mingo52 min
Apr 3, 7:32 PM EDTSpecial Weather StatementRLXBoone, Raleigh43 min
Apr 3, 7:33 PM EDTSpecial Weather StatementRLXBoone, Raleigh42 min
Apr 3, 7:36 PM EDTSpecial Weather StatementRLXWayne54 min
Apr 3, 7:54 PM EDTSpecial Weather StatementRLXBoone, Logan, Mingo66 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Severe Thunderstorm Warnings in Ohio, 2014Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.